Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The additive structure of models of arithmetic

Authors: Leonard Lipshitz and Mark Nadel
Journal: Proc. Amer. Math. Soc. 68 (1978), 331-336
MSC: Primary 02H20
MathSciNet review: 0491158
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for a model of Presburger arithmetic to have an expansion to a model of Peano arithmetic it is necessary that the model be recursively saturated. For countable models this condition is also sufficient; for uncountable models it is not.

References [Enhancements On Off] (What's this?)

  • [1] Jon Barwise, Admissible sets and structures, Springer-Verlag, Berlin-New York, 1975. An approach to definability theory; Perspectives in Mathematical Logic. MR 0424560 (54 #12519)
  • [2] Jon Barwise and John Schlipf, An introduction to recursively saturated and resplendent models, J. Symbolic Logic 41 (1976), no. 2, 531–536. MR 0403952 (53 #7761)
  • [3] Jon Barwise and John Schlipf, On recursively saturated models of arithmetic, Model theory and algebra (A memorial tribute to Abraham Robinson), Springer, Berlin, 1975, pp. 42–55. Lecture Notes in Math., Vol. 498. MR 0409172 (53 #12934)
  • [4] S. Feferman and R. L. Vaught, The first order properties of products of algebraic systems, Fund. Math. 47 (1959), 57–103. MR 0108455 (21 #7171)
  • [5] M. Presburger, Über die Vollständigkeit eines gewissen Systems der Arithmetik ganzer Zahlen, in welchem die Addition als einzige Operation hervortritt, Comptes-rendus du I congrès des mathématiciens der pays slaves, Warsaw, 1929, pp. 92-101.
  • [6] H. Jerome Keisler, Model theory for infinitary logic. Logic with countable conjunctions and finite quantifiers, North-Holland Publishing Co., Amsterdam-London, 1971. Studies in Logic and the Foundations of Mathematics, Vol. 62. MR 0344115 (49 #8855)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02H20

Retrieve articles in all journals with MSC: 02H20

Additional Information

PII: S 0002-9939(1978)0491158-5
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia